Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 23, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 8, 2014, 1:22 PM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Nov 8, 2014, 11:00 PM MST. It was in force for 18 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2014, 1:22 PM MST (20:22 UTC)
- In effect from
- Nov 8, 2014, 11:00 PM MST
- Expired
- Nov 9, 2014, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 10:50 AM MST | NON-TSTM WND GST 70 | N U.S. Hwy 212 Mile Mar, WY | |
| Nov 9, 1:54 PM MST | NON-TSTM WND GST 78 | 5 Wnw Clark, WY | |
| Nov 9, 2:24 PM MST | NON-TSTM WND GST 84 | 5 Wnw Clark, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS75 KRIW 082022 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 122 PM MST SAT NOV 8 2014 ...STRONG WINDS POSSIBLE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TONIGHT.... .INCREASING UPPER LEVEL WINDS AND A TIGHTENING PRESSURE GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS TONIGHT CONTINUING THROUGH THE DAY SUNDAY. WYZ002-003-091000- /O.UPG.KRIW.HW.A.0020.141109T0600Z-141110T0000Z/ /O.NEW.KRIW.HW.W.0023.141109T0600Z-141110T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 122 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS BY 11 PM MST CONTINUING THROUGH 5 PM MST SUNDAY. * WIND...WEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE CODY FOOTHILLS. WEST INCREASING TO 35 TO 45 MPH WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS TONIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ C.BAKER
4 follow-up statements
495 WWUS75 KRIW 090410 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 910 PM MST SAT NOV 8 2014 ...STRONG WINDS POSSIBLE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TONIGHT.... .INCREASING UPPER LEVEL WINDS AND A TIGHTENING PRESSURE GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS TONIGHT CONTINUING THROUGH THE DAY SUNDAY. WYZ002-003-091215- /O.CON.KRIW.HW.W.0023.141109T0600Z-141110T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 910 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS BY 11 PM MST CONTINUING THROUGH 5 PM MST SUNDAY. * WIND...WEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE CODY FOOTHILLS. WEST INCREASING TO 35 TO 45 MPH WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS TONIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
139 WWUS75 KRIW 090411 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 911 PM MST SAT NOV 8 2014 ...STRONG WINDS POSSIBLE IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TONIGHT... .INCREASING UPPER LEVEL WINDS AND A TIGHTENING PRESSURE GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS TONIGHT CONTINUING THROUGH THE DAY SUNDAY. WYZ002-003-091230- /O.CON.KRIW.HW.W.0023.141109T0600Z-141110T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 911 PM MST SAT NOV 8 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS EVENING WITH HIGH WINDS BY 11 PM MST CONTINUING THROUGH 5 PM MST SUNDAY. * WIND...WEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE CODY FOOTHILLS. WEST INCREASING TO 35 TO 45 MPH WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS TONIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
556 WWUS75 KRIW 090943 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 243 AM MST SUN NOV 9 2014 ...STRONG WINDS LIKELY IN THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS TODAY... .INCREASING UPPER LEVEL WINDS AND A TIGHTENING PRESSURE GRADIENT WILL BRING HIGH WINDS TO THE CODY FOOTHILLS AND ABSAROKA MOUNTAINS TODAY. WYZ002-003-092300- /O.CON.KRIW.HW.W.0023.000000T0000Z-141110T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 243 AM MST SUN NOV 9 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE AT TIMES THROUGH SUNDAY AFTERNOON. * WIND...WEST INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH IN THE CODY FOOTHILLS. WEST INCREASING TO 35 TO 45 MPH WITH GUSTS TO 75 MPH IN THE ABSAROKA MOUNTAINS. * IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS TONIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
461 WWUS75 KRIW 100007 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 507 PM MST SUN NOV 9 2014 . WYZ002-003-100115- /O.EXP.KRIW.HW.W.0023.000000T0000Z-141110T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 507 PM MST SUN NOV 9 2014 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WERE BEGINNING TO SUBSIDE AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON. THE HIGHEST WIND GUST RECORDED WAS 84 MPH AT 224 PM TODAY ON THE WEST SIDE OF CLARK. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 8, 10:24 AM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 8, 10:24 AM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1024 AM MST SAT NOV 8 2014 .SHORT TERM...SATURDAY THROUGH MONDAY NIGHT THOSE OF YOU WHO ARE FANS OF NINETEENTH CENTURY LITERATURE AND ENGLISH LITERATURE MAJORS HAVE PROBABLY READ THE CLASSIC BOOK THE TALE OF TWO CITIES BY CHARLES DICKENS. THE MOST FAMOUS LINE IN THAT BOOK WAS...IT WAS THE BEST OF TIMES...IT WAS THE WORST OF TIMES...WITH COMMAS NOT ELLIPSES BUT COMMAS ARE STILL NOT ALLOWED IN WEATHER SERVICE PRODUCTS. IF THIS WERE THE THEME THE THE FORECAST WOULD BE TITLED THE TALE OF TWO AIR MASSES AND THE FAMOUS QUOTE WOULD BE IT WAS THE WARMEST OF TIMES...IT WAS THE COLDEST OF TIMES. ANYWAY...THE FIRST 36 TO 48 HOURS WILL BE THE WARM ONES. AN AREA OF HIGH PRESSURE WILL CONTROL THE WEATHER TODAY AND LIKELY BRING THE NICEST WE WILL HAVE IN QUITE A WHILE WITH ABOVE NORMAL TEMPERATURES AND A GOOD DEAL OF SUNSHINE FOR MOST AREAS. BUT AS ALWAYS...THERE IS USUALLY A FLY IN THE OINTMENT. THAT FLY IS SOME GUSTY WINDS IN AREAS. THE MAIN AREA OF CONCERN TODAY WILL BE ACROSS THE USUAL AREA...MAINLY NEAR THE ABSAROKAS AND EVERYONE'S FAVORITE CROSSROAD...CLARK. THE NAM SHOWS SOME 50 KNOT WINDS AT 700 MILLIBARS THIS AFTERNOON. HOWEVER...THIS IS NOT THE FAVORED TIME FOR HIGH WINDS SO WE WILL HOLD OFF ON ANY HIGHLIGHTS FOR TODAY. TONIGHT IS A DIFFERENT STORY AS THERE COULD BE A MOUNTAIN WAVE SO WE WILL HOIST A HIGH WIND WATCH FOR ZONES 2 AND 3 STARTING AROUND MIDNIGHT TONIGHT AND RUN IT INTO SUNDAY. MORE ON THAT BELOW. THE LAST WARM DAY FOR QUITE A WHILE AND POSSIBLY THE WARMEST DAY FOR THE NEXT SEVERAL MONTHS WILL BE SUNDAY. THE ARCTIC FRONT GIVEN AN AID BY THE MASSIVE ARCTIC STORM THAT WAS ONCE AN ARCTIC TYPHOON WILL BEGIN DROPPING INTO MONTANA. THIS WILL TIGHTEN THE PRESSURE GRADIENT EVEN MORE. THIS WILL LEAD TO GUSTY WINDS ACROSS MOST OF THE AREA. THE STRONGEST ARE AGAIN NEAR THE CODY FOOTHILLS. THE NAM HAS SOME 700 MILLIBAR WINDS APPROACHING 65 KNOTS. AS A RESULT THE HIGH WIND WATCH WAS CONTINUED THROUGH MOST OF SUNDAY. WITH DOWNSLOPING...MOST BASIN LOCATIONS WILL BE INTO THE 60S FOR HIGH TEMPERATURES. ONE CHANGE WE MADE WAS TO SLOW THE PROGRESSION OF THE PRECIPITATION AS ALL THE MODELS HAVE THE AREAS DRY THROUGH 18Z SO WE MADE ALL AREAS DRY. EVEN BY 00Z...ALL MODELS EXCEPT THE GFS KEEP THE AREA DRY SO WE CUT POPS FOR THAT PERIOD AS WELL. BY SUNDAY NIGHT...THE MODELS COME INTO BETTER AGREEMENT IN DROPPING THE PRECIPITATION INTO NORTHERN AREAS IN THE EVENING AND APPROACHING A CASPER TO RIVERTON LINE AROUND 5 AM. MUCH OF THE PRECIPITATION LOOKS ANA FRONTAL SO MOST WOULD FALL BEHIND THE FRONT. BECAUSE OF THE WARM START...MOST EXCEPT THE HIGH ELEVATIONS SHOULD START AS A PERIOD OF RAIN BEFORE CHANGING TO SNOW. PRECIPITATION SHOULD SPREAD ACROSS MOST AREAS THROUGH MONDAY MORNING WITH MOST AREAS SEEING MAINLY SNOW. THE MODELS STILL HAVE SOME DIFFERENCES IN AMOUNTS. THE NAM IS BY FAR THE DRIEST MODEL WITH BOTH THE GFS AND EUROPEAN MUCH WETTER. WITH THE ARCTIC ORIGIN WE THINK THE AMOUNTS MAY BE A BIT OVERDONE. HOWEVER...WITH VERY COLD AIR MOVING IN BEHIND THE FRONT...THE SNOW COULD BE THE FLUFFY HIGH-RATIO VARIETY THAT PILES UP MORE QUICKLY. FOR NOW...WE DID NOT CHANGE AMOUNTS TOO MUCH AND KEPT THEM MAINLY IN ADVISORY TERRITORY. THIS WILL HAVE TO BE WATCHED CAREFULLY HOWEVER. AT THIS POINT...THE WORST TIME PERIOD LOOKS TO BE MONDAY MORNING WITH THE MAXIMUM UPSLOPE AND THE BEST UPPER LEVEL FORCING COURTESY OF THE LEFT FRONT QUAD OF AN 120 KNOT JET MAX. THIS COULD REALLY MESS WITH THE MORNING COMMUTE. HOWEVER...SOME SNOW WILL CONTINUE ON AND OFF THROUGH THE DAY. THIS COULD BE COMPOUNDED BY A FLASH FREEZE FROM PRECIPITATION INITIALLY MELTING AND THEN FREEZING AS TEMPERATURES CRASH. AND THAT LEADS TO... THE PLUMMETING OF TEMPERATURES FOR MONDAY AND MONDAY NIGHT. WE WILL LIKELY BE LOOKING AT MORNING HIGH TEMPERATURES AS STRONG COLD ADVECTION CONTINUES TO DROP TEMPERATURES THROUGH THE DAY. WE LOWERED TEMPERATURES A BIT AND THEY MAY NEEDED TO BE LOWERED MORE BY FUTURE SHIFTS. SOME AREAS COULD BE NEAR ZERO BY MONDAY NIGHT. THE ONE THING THAT MAY KEEP TEMPERATURES UP A BIT IS THAT CLOUD COVER MAY LINGER WITH ANOTHER PIECE OF ENERGY DROPPING INTO THE AREA FROM THE NORTHWEST. HOWEVER...QUITE A STUNNING CHANGE AS SOME AREAS COULD SEE TEMPERATURES AS MUCH AS 60 DEGREES COLDER ON TUESDAY MORNING THAN ON SUNDAY AFTERNOON...THIS CHANGE IN ONLY 36 HOURS. .LONG TERM...TUESDAY THROUGH SATURDAY THE MODELS ARE IN AGREEMENT TUESDAY THROUGH TUESDAY NIGHT WITH ANOTHER SHOT OF LIGHT FLUFFY SNOW MOVING FROM NORTH TO SOUTH ACROSS THE REGION. SOME OF THIS SNOW WILL ALSO BRUSH AREAS WEST OF THE DIVIDE AND SOME OF THE COLD AIR WILL ALSO SPILL OVER THE DIVIDE TUESDAY NIGHT. THE ARCTIC AIR SURGE EAST OF THE DIVIDE LOOKS TO BE A LITTLE COLDER OVER WY THAN THE PREVIOUS RUNS...THUS TEMPS ON TUESDAY MAY NOT WARM MUCH AT ALL...AND IN FACT MAY SLOWLY FALL DURING THE AFTERNOON. EXPECTING FLURRIES OR ICE CRYSTALS LATE TUE NIGHT WITH PARTIAL CLEARING POSSIBLE BY SUNRISE WEDNESDAY. THIS LEADS TO A VERY COLD START TO THE DAY WEDNESDAY. THE MODELS KEEP THE COLDEST AIR ALOFT OVER THE AREA ON WED. THUS HAVE DROPPED HIGH TEMPS ON WED SOME MORE AS EXPECTING SNOW COVER EAST OF THE DIVIDE TO HURT ANY WARMING POTENTIAL BY THE NOVEMBER SUNSHINE. WED NIGHT MAY BE THE COLDEST NIGHT FOR MOST PLACES AS EXPECTING A MOSTLY CLEAR SKY AND LIGHT WIND. THURSDAY LOOKS DRY EAST OF THE DIVIDE WITH SOME MODERATION. IN THE WEST CLOUDS WILL INCREASE WITH AREAS OF LIGHT SNOW DEVELOPING IN FAR WEST AND SOUTHWEST WY LATE THURS AFTERNOON. THIS MOISTURE IS FORECAST TO INCREASE THURS NIGHT THROUGH FRIDAY OVER THE WEST AND SOUTH WITH LESS IMPACT EAST OF THE DIVIDE FOR NOW. THUS A CHANCE OF LIGHT SNOW WITH POSSIBLE RAIN MIXING IN FRIDAY AFTERNOON AS WARM ADVECTION OCCURS. WILL NEED TO WATCH THIS SCENARIO OVER THE COMING DAYS AND ADJUST AS NEEDED. HIGH TEMPS FRIDAY A LITTLE MILDER. NEXT SATURDAY COULD SEE A NEW COLD FRONT MOVE INTO WY FROM MONTANA AND SPREAD LIGHT SNOW WITH IT AS IT PUSHES SOUTH THROUGH WY SATURDAY AFTERNOON INTO SAT NIGHT. CONFIDENCE IS LOW AT THIS POINT AS THE LONG RANGE MODELS ARE VARYING THE TIMING AND IMPACT. .AVIATION.../18Z ISSUANCE/ WEST OF THE DIVIDE KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WITH UNLIMITED CIGS WILL PREVAIL THROUGH 18Z SUNDAY...WITH AN INCREASE IN HIGH CLOUDS SUNDAY MORNING. MOUNTAIN TOP WINDS WILL INCREASE 06Z-18Z SUNDAY RESULTING IN AREAS OF LOW LEVEL WIND SHEAR. EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL THROUGH 18Z SUNDAY WITH INCREASING MID AND HIGH LEVEL CLOUDS...FL200-250 TONIGHT. SFC SW WINDS WILL INCREASE TO 20-30KTS VCNTY KRKS-KCPR. MOUNTAIN TOP WINDS WILL INCREASE TO 45KTS ALONG THE DIVIDE 21Z SAT-12Z SUN VCNTY KCOD-KDUB RESULTING IN AREAS OF LOW LEVEL WIND SHEAR WITH MOUNTAIN WAVES IN LEE OF THE DIVIDE. .FIRE WEATHER... HIGH PRESSURE WILL BRING A DRY FORECAST THROUGH THE WEEKEND. WINDS WILL INCREASE AGAIN IN THE WIND CORRIDOR FROM ROCK SPRINGS TO CASPER TODAY AND ALSO ALONG THE LEE OF THE MOUNTAINS RANGES EAST OF THE DIVIDE...ESPECIALLY THE CODY FOOTHILLS. WINDS WILL INCREASE IN MOST AREAS ON SUNDAY AHEAD OF A MAJOR CHANGE TO SHARPLY COLDER WITH SOME SNOW EARLY NEXT WEEK. THIS WILL BE THE FIRST MAJOR COLD OUTBREAK OF THE FALL SEASON AND IT WILL BE DRAMATICALLY COLDER WITH SOME SNOW. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON WYZ002-003. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 8, 4:05 AM MST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 405 AM MST SAT NOV 8 2014 WYZ001>020-022>030-091300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 405 AM MST SAT NOV 8 2014 ...HIGH WIND WATCH IN EFFECT FOR ABSAROKAS AND CODY FOOTHILLS FOR TONIGHT AND SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG TO POTENTIAL HIGH WINDS IN THE CODY FOOTHILLS LATE TONIGHT. WIND GUSTS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WIND GUSTS ARE POSSIBLE SUNDAY IN THE CODY FOOTHILLS. WINDY CONDITIONS WILL OCCUR OVER MANY PLACES SUNDAY AHEAD OF A STRONG COLD FRONT. THE FIRST COLD FRONT DROPS SOUTH SUNDAY NIGHT AND MONDAY BRINGING A CHANCE OF SNOW AND SHARPLY COLDER TEMPERATURES. THE SECOND COLD FRONT MOVES THROUGH ON TUESDAY INTO TUESDAY NIGHT. THIS BRINGS A CHANCE OF LIGHT SNOW WITH EVEN COLDER TEMPERATURES FOR TUESDAY NIGHT AND WEDNESDAY. THE COLDEST TEMPERATURES AND BEST CHANCE OF SNOWFALL WILL BE EAST OF THE DIVIDE. SOME PLACES WEST OF THE DIVIDE SHOULD SEE LIGHT SNOW TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS. THANK YOU. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:28 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Park | 11 hr |
| Nov 8, 2:09 PM MST | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 72 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.